MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown/not provided.If explanted; give date: not applicable.Lens remains implanted.Device evaluation: product evaluation was not performed because the product remains implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed one other investigation has been received for this production order number.But the complaint issue reported could not confirmed; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported that he had the symfony intraocular lenses (iols) implanted in both eyes.Right after surgery, he informed his doctor that the glare and halos are bothering him.He cannot see distant or nearby.He was informed that he will not need to wear glasses after having the lenses in place.However, he now own three pair of glasses.He cannot see the street signs when driving, including driving at night.He could no longer do his daily activities because the brightness (day light) is hard on his eyes.He can no longer go fishing with his wife and cannot do most activities that they once enjoyed.It was stated later on that the doctor performed lasik on the left eye first and the halos went away.Subsequently, lasik procedure was done on the right (od) as well, but the right eye has not improved.He had used eye drops, but it did not help.He does not know the name maybe "visine".The doctor also prescribed a type of steroid, but he does not have the information.He then followed up with two other physicians.They both told him that it could be dangerous to have the lens removed from his right eye.It seemed that the lens allows too much light going through and that may not help with the astigmatism.He went back to his original doctor, dr.Currier and shared with him that he has learned from the other physicians, dr.Currier told him that he can do a lens exchange.The patient is very frustrated that the outcome is not as expected.No further information provided.This report represents the right (od) eye.A separate medwatch will be filed for the left (os) eye.
 
Additional Manufacturer Narrative
Additional information: new information received that the patient now had the lens extracted from his right eye on monday, (b)(6) 2021.The explanted lens was replaced with a competitor lens, model pcli61a0.The explant went well with no issues; however, post-exchange, the patient is experiencing some itchiness and burning sensation, but nothing major; he attributes this to the healing process.He is no longer seeing halos and is happy with the new lens.The following fields have been updated: section d6b: explant date: (b)(6) 2021.Section h6 health effect - impact code: 4629 - explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: return to manufacturer: 2/1/2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed the lens was received stuck to a piece of paper and therefore covered in particles after removal.The lens was cleaned an no defects were observed.No defects related to or could contribute to visual issues were observed.The complaint issue was not confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12652797
Report Number2020664-2021-07775
Device Sequence Number11884587
Product Code POE
UDI-Device Identifier05050474605206
UDI-Public(01)05050474605206(17)240227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Model NumberZXT150
Device Catalogue NumberZXT150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer12/21/2021
03/07/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date01/18/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite